Prednisone while on TRT
- 04-14-2007, 07:05 PM
Prednisone while on TRT
So I've been using the Androgel for 2 weeks now. As I said in a previous thread, I'm also a powerlifter and I got a herniated disc in my lumbar region while squatting last weekend. I've been using ibuprofen and percocet over the last week and I can finally walk again.
I did a follow up with my regular doc and she prescribed me some vicodin and some prednisone. She said the prednisone will fix the inflammation almost immediately. I was to do a 12 day cycle of it with decreasing dosages. After reading over the sides of prednisone, I am scared to death of it. Apparently it is a corticosteroid and it can act as a catabolic agent in the body. It will suppress some of my natural hormones and cause me to gain a large amount of body fat. It can also catabolize muscle tissue. For me, I'd rather have the pain and a longer recovery than deal with that evilness.
Has anyone had any experiences with this stuff? Is it worth the sides? Will it have any effect on my TRT and my recovering testosterone levels?
Prednisone - Wikipedia, the free encyclopedia
- 04-14-2007, 07:22 PM
The awful side effects come from taking it at high doses over a long period of time. You don't say how much you are supposed to take per day, but it isn't likely that you will experience any significant catabolic effects from a 12-day course. It could effect your mood and interfere with your sleep.
I have to take a short course of it from time to time. The first couple days I feel fabulous - on top of the world. After that, I et impatient and irritable and have a lot of difficulty sleeping.
- 04-15-2007, 06:10 PM
Any other experiences w/ prednisone? Any thoughts on whether or not it will interfere with my TRT?
04-16-2007, 04:15 PM
I have been on that type of treatment for an injury it help big time and did not change my TRT. Your not going on a high enough dose to cause any problems. One time I took this to save my life I had a bad head injury and my brain was inflamed so bad that I was losing the feeling on the left side of my body. I suffered for yrs. with loss of balance until I found a good Dr. that found this and treated it.
04-16-2007, 09:57 PM
Yeah I'm starting out at 40mg/day and slowly going down to 10mg over 12 days...the back is already better after one day, but I feel like it's killing my libido, and just when it was starting to pick up from the TRT...
04-16-2007, 11:42 PM
04-23-2007, 09:30 PM
Now if I could only recover from this damn herniation so I can start lifting again...it's not enough that at 24 I'm on TRT, but now I cant do the one thing I love in life, strength training. I get to see my muscle/strength go away over the next few weeks.
04-25-2007, 03:27 PM
Perhaps I'm simply being touchy, but I guess it's hard for someone who isn't involved in the sport to understand.
04-25-2007, 04:42 PM
Similar Forum Threads
- By SoMdHunter in forum Male Anti-Aging MedicineReplies: 9Last Post: 06-26-2007, 08:51 PM
- By bobbyn in forum Male Anti-Aging MedicineReplies: 11Last Post: 04-23-2007, 06:51 PM
- By kincaiddave in forum Male Anti-Aging MedicineReplies: 0Last Post: 03-29-2007, 11:14 AM
- By willis3 in forum Male Anti-Aging MedicineReplies: 3Last Post: 03-10-2007, 03:37 PM
- By kincaiddave in forum Male Anti-Aging MedicineReplies: 20Last Post: 02-03-2007, 08:19 PM